MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the distal tip of the microcatheter was noted to be broken/fractured with the radio opaque ro marker missing.There was dried blood noted at the fracture site.The hub was intact.During functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The microcatheter was flushed, a 0.0158" patency mandrel was advanced through the microcatheter, friction was noted at the tip of the microcatheter at the fracture site.There was no strand of fiber found on the microcatheter or within the returned packaging.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect could not be confirmed based on analysis of the device.However, the device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that upon withdrawal of subject microcatheter, a strand of fiber was noticed.During analysis, the distal tip of the subject microcatheter was noted to be broken/fractured with the ro marker missing, there was dried blood noted at the fracture site.A 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The microcatheter was flushed, a 0.0158" patency mandrel was advanced through the microcatheter, friction was noted at the tip of the microcatheter at the fracture site.There was no strand of fiber found on the microcatheter or within the returned packaging.Based on a review of all available information and the analysis of the returned device it is probable that friction was encountered in the procedure causing the catheter tip to fracture during manipulation of the device.An assignable cause of not confirmed will be assigned to the as reported 'product contaminated (outside sterile barrier (pouch))', as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.An assignable cause of procedural factors will be assigned to the as analyzed 'catheter tip broken/fractured during use', 'ro marker(s) detached/separated/not visible under fluoroscopy' and 'catheter friction' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject catheter was returned for analysis and the device investigation revealed that the subject catheter tip was broken/fractured during use and ro marker(s) were detached/separated/not visible under fluoroscopy.There was no clinical consequence to the patient due to this event.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21947487
Report Number3008881809-2025-00242
Device Sequence Number8554170
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public(01)04546540688224(17)260411(10)24893617
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Catalogue NumberM0031681900
Device Lot Number24893617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale